Alert archive / Georgia / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 276, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 18, 2024, 9:13 PM EDT for Montgomery County, Toombs County, Georgia. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2024, 9:13 PM EDT (01:13 UTC)
- Expired
- Aug 18, 2024, 10:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Montgomery County, GA, Toombs County, GA
The radar
The Robins AFB radar (KJGX), 120 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 18, 7:10 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 1.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1042 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1586 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
723
WUUS52 KFFC 190113
SVRFFC
GAC209-279-190215-
/O.NEW.KFFC.SV.W.0276.240819T0113Z-240819T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
913 PM EDT Sun Aug 18 2024
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Toombs County in southeastern Georgia...
East central Montgomery County in central Georgia...
* Until 1015 PM EDT.
* At 913 PM EDT, a severe thunderstorm was located over Santa Claus,
or near Lyons, moving southeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lyons, Vidalia, Santa Claus, Alston, Center, Toombs Central,
Ohoopee, New Branch, Ponderosa, South Thompson, English Eddy, Rock
Springs, Cedar Crossing, Johnson Corner, and Grays Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3194 8228 3193 8230 3195 8231 3193 8231
3194 8238 3196 8238 3195 8239 3196 8240
3195 8240 3197 8243 3197 8247 3206 8247
3211 8257 3226 8236 3222 8221 3216 8218
3214 8220 3191 8223
TIME...MOT...LOC 0113Z 293DEG 23KT 3215 8232
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
179
WWUS52 KFFC 190129
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
929 PM EDT Sun Aug 18 2024
GAC209-279-190215-
/O.CON.KFFC.SV.W.0276.000000T0000Z-240819T0215Z/
Toombs GA-Montgomery GA-
929 PM EDT Sun Aug 18 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR SOUTHERN TOOMBS AND CENTRAL MONTGOMERY COUNTIES...
At 929 PM EDT, a severe thunderstorm was located near New Branch, or
near Reidsville, moving southeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Alston, South Thompson, English Eddy, Center, Toombs Central,
Ohoopee, New Branch, Rock Springs, Cedar Crossing, Johnson Corner,
and Grays Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3194 8228 3193 8230 3195 8231 3193 8231
3194 8238 3196 8238 3195 8239 3196 8240
3195 8240 3197 8243 3197 8247 3206 8247
3211 8257 3215 8251 3213 8233 3222 8221
3216 8218 3214 8220 3191 8223
TIME...MOT...LOC 0129Z 293DEG 23KT 3211 8221
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$394
WWUS52 KFFC 190146
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
946 PM EDT Sun Aug 18 2024
GAC209-190156-
/O.CAN.KFFC.SV.W.0276.000000T0000Z-240819T0215Z/
Montgomery GA-
946 PM EDT Sun Aug 18 2024
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MONTGOMERY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 200 AM EDT for
central and southeastern Georgia.
&&
LAT...LON 3194 8228 3193 8230 3195 8231 3193 8231
3193 8232 3194 8238 3195 8237 3196 8238
3195 8239 3197 8243 3197 8247 3206 8247
3214 8242 3213 8233 3214 8220 3191 8223
TIME...MOT...LOC 0146Z 293DEG 23KT 3207 8209
$$
GAC279-190215-
/O.CON.KFFC.SV.W.0276.000000T0000Z-240819T0215Z/
Toombs GA-
946 PM EDT Sun Aug 18 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR SOUTHERN TOOMBS COUNTY...
At 946 PM EDT, a severe thunderstorm was located over Reidsville,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
South Thompson, English Eddy, Center, Toombs Central, New Branch,
Rock Springs, Cedar Crossing, and Johnson Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3194 8228 3193 8230 3195 8231 3193 8231
3193 8232 3194 8238 3195 8237 3196 8238
3195 8239 3197 8243 3197 8247 3206 8247
3214 8242 3213 8233 3214 8220 3191 8223
TIME...MOT...LOC 0146Z 293DEG 23KT 3207 8209
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 7:41 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 18, 7:41 PM EDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 741 PM EDT Sun Aug 18 2024 ...New 00Z Aviation Discussion... .SHORT TERM... (This afternoon through Monday) Issued at 236 PM EDT Sun Aug 18 2024 Storms are already beginning to fire in north Georgia but are generally staying below severe limits. The low clouds this morning hanging on until 11am generally limited the amount of time that area was allowed any deferential heating. The slight risk from SPC has been expanded northward slightly but still well south of I-20. The main risk still exists within this slight risk along the residual boundary from the outflow last night. This is where parameters are overall better for a strong to damaging wind threat. The lapse rates are marginal at best so will likely not see a severe hail threat out of these storms today. Winds will generally gust to around 20mph today out of the west as temps rise into the low to mid 90s over much of the area. The front currently approaching north GA is expected to move southward overnight into tomorrow morning which will result in an overall pleasant day tomorrow with highs in the mid 80s to low 90s and dewpoints in the 60s. The dry air behind the front will also lead to a rain free day tomorrow so enjoy it if you can! Hernandez && .LONG TERM... (Tuesday morning through next Saturday) Issued at 236 PM EDT Sun Aug 18 2024 No significant forecast concerns or weather impacts expected in the long term period. Mostly dry and slightly cooler weather pattern anticipated as high amplitude upper ridge over the western CONUS and similar high amplitude trough over the east, centered about 300 miles east of the state, remains nearly stationary through Thursday with strong NNW flow in the region. Shortwave traveling south in NNWly flow over the Midwest on Thursday should help push longwave trough back to the west and increase moisture into the area. After this, still seeing ensemble consensus for upper low to slip south into the northeast Gulf and travel WSW. Big system in the NWUS also expected to kick upper ridge east into the Midwest so warming temps and a bit more diurnal convection expected continuing into the weekend. Can't rule out extreme heat here by early next week if this pattern evolves as predicted with large upper ridge moving into the OH and TN valleys. Low predictability that far out even with good model consensus, so will do our best to keep that thing away. SNELSON && .AVIATION... (00Z TAFS) Issued at 740 PM EDT Sun Aug 18 2024 TSRA has moves south of ATL and conditions are expected to improve rapidly. Westerly winds are expected to become NW in the next few hours where they'll stay though the TAF cycle. Winds will be NW at less than 8kts. //ATL Confidence...00Z Update... High on all elements Vaughn && .PRELIMINARY POINT TEMPS/POPS... Athens 68 90 67 88 / 0 0 0 0 Atlanta 69 89 67 88 / 10 0 0 0 Blairsville 61 80 57 80 / 0 10 0 0 Cartersville 66 88 63 86 / 0 0 0 0 Columbus 71 93 69 92 / 40 0 0 0 Gainesville 67 88 66 87 / 0 0 0 0 Macon 69 91 69 90 / 30 0 0 0 Rome 68 87 64 85 / 0 0 0 0 Peachtree City 67 88 66 88 / 10 0 0 0 Vidalia 72 92 71 90 / 40 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Hernandez LONG TERM....SNELSON AVIATION...Vaughn
Hazardous weather outlook, Aug 18, 5:32 PM EDT, 3 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 532 PM EDT Sun Aug 18 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-192145- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 532 PM EDT Sun Aug 18 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... A severe thunderstorm watch is in effect along and south of I-20. They are expected to form a line of storms across central Georgia this evening and will be capable of producing damaging wind gusts and isolated large hail in addition to frequent lightning and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday... The probability for widespread hazardous weather is low. Isolated thunderstorms are possible each afternoon from Thursday through Saturday across south central Georgia. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Aug 18, 8:34 PM EDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
834 PM EDT Sun Aug 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM Tstm Wnd Gst Middle Georgia Regional 32.69N 83.65W
08/18/2024 M57 MPH Bibb GA ASOS
KMCN ASOS.
&&Special weather statement, Aug 18, 8:39 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
839 PM EDT Sun Aug 18 2024
GAZ108>110-190130-
Telfair GA-Wilcox GA-Dodge GA-
839 PM EDT Sun Aug 18 2024
...Strong thunderstorms will impact portions of south central Dodge,
southwestern Telfair and southeastern Wilcox Counties through 930 PM
EDT...
At 839 PM EDT, a line of strong thunderstorms was along a line
extending from near Five Points to Abba, and moving southeast at 35
mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Milan, Jacksonville, Temperance, China Hill, and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
central Georgia. A Severe Thunderstorm Watch also remains in effect
until 200 AM EDT for central Georgia.
&&
LAT...LON 3178 8303 3179 8304 3179 8305 3182 8311
3181 8311 3181 8313 3182 8314 3182 8315
3185 8318 3184 8321 3185 8324 3200 8317
3208 8322 3202 8307 3198 8285 3178 8299
TIME...MOT...LOC 0039Z 296DEG 32KT 3211 8317 3176 8335
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHLocal storm report, Aug 18, 8:59 PM EDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
859 PM EDT Sun Aug 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM Tstm Wnd Dmg 1 ENE Sandersville 32.99N 82.80W
08/18/2024 Washington GA Emergency Mngr
A tree fell onto power lines in the 700
block of East McCarty Street.
&&Local storm report, Aug 18, 9:01 PM EDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
901 PM EDT Sun Aug 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM Tstm Wnd Dmg 2 ENE Sandersville 32.99N 82.79W
08/18/2024 Washington GA Emergency Mngr
A tree was downed onto power lines in the
1000 block of Jordan Mill Rd.
&&Local storm report, Aug 18, 9:03 PM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
903 PM EDT Sun Aug 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM Tstm Wnd Dmg 2 NNE Sandersville 33.01N 82.80W
08/18/2024 Washington GA Emergency Mngr
A tree fell onto a home in the 100 block of
N. Lake Drive.
&&Local storm report, Aug 18, 9:07 PM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
907 PM EDT Sun Aug 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM Tstm Wnd Dmg 2 NE Sandersville 33.01N 82.79W
08/18/2024 Washington GA Emergency Mngr
Several trees were downed along Walden Rd.
&&The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:01 PM EDT | Special Weather Statement | FFC | Crisp, Wilcox | 29 min |
| Aug 18, 8:13 PM EDT | Special Weather Statement | FFC | Laurens | 32 min |
| Aug 18, 8:15 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Laurens | 45 min |
| Aug 18, 8:17 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Montgomery, Toombs, Treutlen | 43 min |
| Aug 18, 8:25 PM EDT | Special Weather Statement | FFC | Wilcox | 35 min |
| Aug 18, 8:34 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Laurens, Telfair, Wheeler | 41 min |
| Aug 18, 8:39 PM EDT | Special Weather Statement | FFC | Telfair | 51 min |
| Aug 18, 8:43 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Toombs | 32 min |
| Aug 18, 8:56 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Telfair, Wilcox | 32 min |
| Aug 18, 9:07 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Telfair, Wheeler | 38 min |
| Aug 18, 9:45 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Wheeler | 15 min |
| Aug 18, 9:50 PM EDT | Special Weather Statement | FFC | Harris | 25 min |
| Aug 18, 10:06 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 39 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.